Cases of blood clotting after vaccination have mainly been associated with the AstraZeneca Covid vaccine over recent months, but an American man, aged 65, has now died 12 days after his second dose of the Moderna vaccine in what is being reported as the first known death from blood clotting linked to this vaccine. The Sun has the story.
After getting the coronavirus jab, the man experienced pain in both legs, difficulty breathing and was diagnosed with thrombosis with thrombocytopenia syndrome (TTS) two days before he died.
Three days into his stay at Allegheny Health Network in Pittsburgh, Pennsylvania, the man developed cerebral venous sinus thrombosis, according to a report published on the Annals of Internal Medicine website.
This is a rare type of blood clot blocking the brain’s sinus channels of draining blood, which could lead to hemorrhages.
Doctors searched to identify other causes behind his TTS including Covid, other viruses or thrombotic thrombocytopenia purport, a rare disorder that causes blood clots throughout the body.
The man had chronic underlying conditions including high blood pressure and hyperlipidemia, which presents itself when high levels of fat particles are in the blood.
Despite “rapid and exhaustive” treatment eliminating all other options, a solution could not be found leaving investigators believing the blood clots were caused by the vaccine.
Previously, research showed that the “rare but life-threatening” condition only occurred in individuals who received Johnson & Johnson or AstraZeneca vaccines.
Both vaccines combine genetic material taken from the coronavirus and genes of the adenovirus, producing an immune response.
The findings show that the side effects can also occur when someone gets a vaccine that has messenger RNA (mRNA).
Because blood clots do occur after vaccinations, the report claims, “it should not dissuade people from getting the Covid jab”.
Earlier this month, the U.S. Food and Drug Administration announced that it would add a warning to the Moderna vaccine – as well as the Pfizer vaccine – after the Centers for Disease Control and Prevention said there is a “likely link” between them and cases of heart inflammation, particularly in children and young adults.
The Sun report is worth reading in full.
Profanity and abuse will be removed and may lead to a permanent ban.